NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 4, 2:42 PM CST, 3 hours 18 minutes earlier. Its key messages:
Area forecast discussion, Jul 4, 2:42 PM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
342 PM CDT Thu Jul 4 2024
.KEY MESSAGES...
- Thunderstorm chances continue this afternoon and evening, with
a chance for funnels in west central MN. Severe thunderstorms
are unlikely.
- Additional chances for showers and storms over the weekend
and into early next week. Severe thunderstorms are unlikely at
this time.
&&
.DISCUSSION...
Issued at 342 PM CDT Thu Jul 4 2024
...Synopsis...
H5 troughing prevails across the central CONUS with northwest flow
aloft over the Northern Plains. Look for a continuation of a
relatively active shortwave pattern through the next week as a
western H5 ridge maintains northwest flow for at least the next
several days. Signals suggest a weakening trend of the upper ridge
toward the end of next week, which would serve to support a more
progressive, but still wavy, pattern.
Upper low continues to move to the south this afternoon and evening,
bringing scattered showers and thunderstorms to much of the area.
Thunderstorm activity thus far today has been on the weaker side,
with perhaps small hail with the strongest cells. The environment
will remain supportive of funnels and weak tornadoes through early
this evening due to the prominence of several stationary boundaries
draped across the area. Instability will taper off as we head into
the evening hours, leaving only scattered showers heading into the
overnight hours.
Friday brings a chance for mainly afternoon scattered showers and
thunderstorms, along with a chance for wildfire smoke during the
evening. Another shortwave approaches the region Friday night into
Saturday, with showers and isolated thunderstorms possible during
the afternoon and evening. Although a few strong storms are
possible, widespread severe weather is not expected Friday or
Saturday. Rain chances continue into Saturday night before tapering
off Sunday.
Another shortwave will bring rain chances into the area Monday, with
otherwise relatively quiet weather heading into mid week.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1238 PM CDT Thu Jul 4 2024
VFR conditions prevail at all sites this afternoon. Scattered
showers and thunderstorms are ongoing to the west of KDVL, as
well as south of KFAR. Coverage is expected to expand through
the afternoon, with VCTS possible across many areas. Guidance
has overproduced coverage thus far today, with most locations
seeing a delay in the onset of precipitation; however, we should
start to see an increase in activity by mid to late afternoon.
Heading into the evening hours, showers and storms move off to
the south and east, bringing VFR conditions and generally light
winds through the remainder of the TAF period.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&
DISCUSSION...Lynch
AVIATION...Lynch
Special weather statement, Jul 4, 12:17 PM CST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
117 PM CDT Thu Jul 4 2024
MNZ001>003-007-008-013>015-022-027>031-040-NDZ016-026-027-029-030-
039-053-054-042300-
West Polk-Norman-Clay-West Marshall-East Marshall-Pennington-
Red Lake-East Polk-Mahnomen-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Grant-Eastern Walsh-Nelson-
Grand Forks-Steele-Traill-Cass-Richland-Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, Hadler,
Faith, Flaming, Syre, Twin Valley, Halstad, Moorhead, Radium,
Warren, Englund, Florian, Stephen, Argyle, Newfolden,
Middle River, Espelie, Gatzke, Grygla, Rosewood, Dakota Junction,
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh,
Erskine, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, Shoreham,
Wolf Lake, Breckenridge, Lawndale, Fergus Falls, Perham,
New York Mills, Parkers Prairie, Henning, Battle Lake,
Elbow Lake, Hoffman, Ashby, Erdahl, Herman, Barrett, Grafton,
Nash, Oakwood, Park River, Lakota, Mcville, Aneta, Tolna,
Grand Forks, Finley, Hope, Mayville, Hillsboro, Kelso, Hatton,
Portland, Roseville, Fargo, Wahpeton, Adams, Lankin, and Fairdale
117 PM CDT Thu Jul 4 2024
...WEAK TORNADOES POSSIBLE ACROSS THE CENTRAL AND SOUTHERN RED
RIVER VALLEY...
Conditions are favorable for development of thunderstorms with
the potential for weak tornadoes. Weak tornadoes may develop
rapidly with very little warning, make sure that you stay alert to
the weather and are close to shelter.
Special weather statement, Jul 4, 1:34 PM CST, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
234 PM CDT Thu Jul 4 2024
NDZ006-014-015-024-028-038-049-052-042300-
Towner-Benson-Ramsey-Eddy-Griggs-Barnes-Ransom-Sargent-
Including the cities of Cando, Considine, Fort Totten, Maddock,
Leeds, Minnewaukan, Devils Lake, New Rockford, Cooperstown,
Valley City, Lisbon, Enderlin, McLeod, Gwinner, Milnor, Forman,
and Rutland
234 PM CDT Thu Jul 4 2024
...WEAK TORNADOES POSSIBLE ACROSS THE CENTRAL AND SOUTHERN RED
RIVER VALLEY...
Conditions are favorable for development of thunderstorms with
the potential for weak tornadoes. Weak tornadoes may develop
rapidly with very little warning, make sure that you stay alert to
the weather and are close to shelter.